Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Are itchy pimples a sign of sexually transmitted disease?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 520 Questions
Question
Male, 46, 5'10'', 190lbs .. small itchy pimple like spots appearing sporadically on my skin (legs, shoulders, chest, back, fingers, .. a few spots did appear on my penis shaft but went away over time .. i am concerned this is a sexually trasmitted disease of sorts .. my girlfriend has mentioned she has had some spots here and there that look to enlarge when itched, and one bled recently from the scratching .. did one of us contract a sexually transmitted disease somehow?
Posted Thu, 19 Apr 2012 in Sexually Transmitted Diseases
 
 
Answered by Dr. Gaurang Krishna 5 hours later
Hello,

This is unlikely to be a sexually transmitted disease.

It can be scabies, dermatitis herpetiformis or simple endogenous dermatitis. Please email the pictures of the lesions for a better insight into your problem to YYYY@YYYY with Sub: ATTN Dr. Gaurang Krishna.

Please answer the following questions:
1) Do you or anyone in the family have asthma/dust allergy/recurrent sneezing?
2) Have you taken any treatment for this problem?
3) Are you on any other medication?

It helps me understand the problem better if you provide the above details.

Awaiting your reply.
Above answer was peer-reviewed by
 
Follow-up: Are itchy pimples a sign of sexually transmitted disease? 25 hours later
Hello Dr,
I sent you pictures via email as you requested. to answer your questions:

1) Do you or anyone in the family have asthma/dust allergy/recurrent sneezing? No
2) Have you taken any treatment for this problem? initially, was prescribed an steroid pill of sorts and topical cream betamethasone dipropionate. might have helped a little for the week i was taking, but just came back. been occuring sporadically for 3 months now.
3) Are you on any other medication? No

Thank you! XXXXXXX



initially, was prescribed an steroid pill of sorts and topical cream betamethasone dipropionate. might have helped a little for the week i was taking, but just came back. been occuring sporadically for 3 months now.
 
 
Answered by Dr. Gaurang Krishna 21 hours later
Hello,
Thanks for the query,

The pics that you sent are very defocussed...hardly anything is visible. To get a better picture hold a pen near the lesion and then click. It will focus better that way.

Anyways, with what I got from the pic, it looks like a endogenous dermatitis + nummular dermatitis. Betamethasone dipropionate is a good medicine for this. This problem has a tendency to come back. Keep your skin well moisturized. Use the cream as and when it occurs and keep in touch with your dermatologist.

Hope you are satisfied with my answer.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Are itchy pimples a sign of sexually transmitted disease? 15 days later
Thank you for the information. i will send you a few more pictures. Are the conditions you mentioned contageous and be transmitted to others? a few more observations:
1. seems like it is contageous
2. seems to flare up during/after sweating
3. get a tingling itch as one starts to form
Does this lead you to a more specific diagnosis?
Thank you! XXXXXXX
 
 
Answered by Dr. Gaurang Krishna 2 hours later
Hello XXXXXXX

Thanks for the pics.

My most probable diagnosis for your condition is endogenous dermatitis/prurigo.

It is not contagious at all.

Continue the same medication and be in touch with your dermatologist.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor